Continued aspirin treatment may be a risk factor of delayed bleeding after gastric endoscopic submucosal dissection under heparin replacement: A retrospective multicenter study

Kenta Hamada, Hiromitsu Kanzaki, Masafumi Inoue, Shuhei Ishiyama, Kenji Yamauchi, Koji Miyahara, Tatsuya Toyokawa, Takao Tsuzuki, Jiro Miyaike, Minoru Matsubara, Sakuma Takahashi, Mamoru Nishimura, Ryuta Takenaka, Naoko Yunoki, Shinichiro Hori, Sayo Kobayashi, Yasushi Yamasaki, Yoshiro Kawahara, Hideki Ishikawa, Hiroyuki Okada

Research output: Contribution to journalArticlepeer-review

Abstract

Objective Gastric endoscopic submucosal dissection (ESD) under heparin replacement (HR) of warfarin reportedly has a high risk of delayed bleeding (24-57%). It is possible that the delayed bleeding risk may have changed over the years. We evaluated the current risk of delayed bleeding after gastric ESD under HR of anticoagulant agents. Methods We retrospectively reviewed the delayed bleeding rate and analyzed the risk factors for delayed bleeding. Patients Consecutive patients who underwent gastric ESD under HR of anticoagulant agents from July 2015 to June 2017. Results A total of 32 patients with a solitary early gastric cancer and taking anticoagulant agents were analyzed, including 24 patients on warfarin (the warfarin group) and 8 patients on direct oral anticoagulants (the DOAC group). Three (9.4%) patients experienced delayed bleeding: Three (12.5%) patients in the warfarin group and no patients in the DOAC group. Continued aspirin treatment was identified to be a risk factor of delayed bleeding (p=0.01). Conclusion Careful management may be required for patients undergoing gastric ESD under continued aspirin treatment in addition to HR of anticoagulant agents; although the delayed bleeding risk after gastric ESD under HR of anticoagulant agents might have decreased over the years.

Original languageEnglish
Pages (from-to)2643-2651
Number of pages9
JournalInternal Medicine
Volume59
Issue number21
DOIs
Publication statusPublished - Nov 1 2020

Keywords

  • anticoagulant agent
  • bleeding
  • endoscopic submucosal dissection
  • gastric cancer
  • heparin replacement
  • warfarin

ASJC Scopus subject areas

  • Internal Medicine

Fingerprint Dive into the research topics of 'Continued aspirin treatment may be a risk factor of delayed bleeding after gastric endoscopic submucosal dissection under heparin replacement: A retrospective multicenter study'. Together they form a unique fingerprint.

Cite this